It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments > Tecfidera
Register FAQ Calendar Guidelines Mark Forums Read Login

Tecfidera For discussions regarding Tecfidera (also known as BG-12)

Reply
 
Thread Tools Display Modes
  #1  
Old 10-26-2013, 10:36 AM
bethk bethk is offline
Junior Member
 

Join Date: Oct 2013
Posts: 1
Hair loss with Tecfidera

I have been taking Tec since June and never had any side affects except very brief flushing once a morning BUT I have noticed increasing hair loss since June I have lost probably half my hair. Any one else have hair loss issues?
Reply With Quote
  #2  
Old 10-28-2013, 11:48 AM
bree2013 bree2013 is offline
Registered Member
 

Join Date: Feb 2013
Location: Ohio
Posts: 256
I've also been on tec since June. I haven't experienced increased hair loss that's noticeable. Since my 40's I've had increased loss but I color my hair, etc, I attribute it to that, plus hypothyroidism.

Has your thyroid level been checked? Hair loss can be a sx with that.

Bree
Reply With Quote
  #3  
Old 10-28-2013, 03:59 PM
grace4et's Avatar
grace4et grace4et is online now
Registered Member
 

Join Date: Jan 2011
Location: brooklyn, ny
Posts: 238
now that you mention it.....ive been getting alot of shedding but more than normal but i chemically straigten my hair and i started tec around the same time....hmmmmm
Reply With Quote
  #4  
Old 11-06-2013, 06:36 PM
jadmar92 jadmar92 is offline
Junior Member
 

Join Date: Nov 2013
Posts: 3
Tecfidera & Hair loss

Yes!! I started Tecfidera May 2013. About a month after that I started losing quite a bit of hair. I called shared solutions and reported it. They said no one had reported that as a side effect? Really? My hair continued to fall out and actually break off. I've lost a ton of hair. NOT just thinning or the usual 100 hairs a day. I saw my Neurologist last week and showed him a photo of the hair I lose when I wash my hair one time.. well I'm off the Tecfidera now. lol Thinking about Gilenya, but may just stay med free for now.

PLEASE, IF YOU'RE EXPERIENCING A LOT OF HAIR LOSS WITH TECFIDERA CALL SHARED SOLUTIONS/BIOGEN AND REPORT IT. That's the only way they will know and put it as a side effect.
Reply With Quote
  #5  
Old 11-06-2013, 06:43 PM
jadmar92 jadmar92 is offline
Junior Member
 

Join Date: Nov 2013
Posts: 3
Tecfidera & Hair loss

Yes!! I started Tecfidera May 2013. About a month after that I started losing quite a bit of hair. I called shared solutions and reported it. They said no one had reported that as a side effect? Really? My hair continued to fall out and actually break off. I've lost a ton of hair. NOT just thinning or the usual 100 hairs a day. I saw my Neurologist last week and showed him a photo of the hair I lose when I wash my hair one time.. well I'm off the Tecfidera now. lol Thinking about Gilenya, but may just stay med free for now.

PLEASE, IF YOU'RE EXPERIENCING A LOT OF HAIR LOSS WITH TECFIDERA CALL SHARED SOLUTIONS/BIOGEN AND REPORT IT. That's the only way they will know and put it as a side effect.
Reply With Quote
  #6  
Old 11-06-2013, 10:43 PM
Ceremony
Guest
 

Posts: n/a
Do not call Shared Solutions

Shared Solutions is the support for copaxone. The Support for Tecfidera is called Active Source.

No question is too big or too small. Call us toll free: 1-800-456-2255 Monday-Friday, 8:30 AM-8:00 PM (ET).

You can also write to us at:
MS ActiveSource
Biogen Idec
5000 Davis Drive
PO Box 13919
Research Triangle Park, NC 27709
Reply With Quote
  #7  
Old 11-07-2013, 01:48 PM
wheeliegirl's Avatar
wheeliegirl wheeliegirl is offline
Registered Member
 

Join Date: Mar 2012
Posts: 89
I'M RESTARTING TEC. IN A WEEK. WHEN I'D TRIED IT BACK IN JULY I HAD HAIR THINNING ON TEC.. YESTERDAY I TOLD THIS TO THE ACTIVE SOURCE REP. FOR TEC. SHE TOLD ME THAT OTHERS HAD BEEN REPORTING HAIR THINNING ALSO. IT NOT SO SURPRISING TO ME THAT ITS A SIDE EFFECT. MOST DMD'S SAY THAT HAIR THINNING MAY HAPPEN. NOT SURE WHY ITS NOT ON POSSIBLE SIDE EFFECTS OF TECFIDERA.

I'VE READ ON OTHER MS SITES THAT WITH SOME PEOPLE THIS SIDE EFFECT ONLY LASTED A MONTH OR TWO TILL THEIR BODY GOT USED TO THE DRUG. I HOPE THIS IS TRUE.

I HAD TO STOP TEC. BACK IN JULY AS A PRECAUTION. I WAS HAVING BAD SWELLING IN MY LEGS AND FEET. TURNED OUT NOT TO BE CAUSED BY THE TECFIDERA . I TRULY HATE THIS DRUGS BUT HOPING ALL THIS IS WORTH THE RISK.
__________________
dx.SPMS (baclofen,gabapenin,norco)
started tecfidera 7/10/2013
rituxan 11/13/2012 stopped due to side effect &it didn't help me (for RA and MS)
copaxone started 4/2012 but stopped due to bad allergic reaction
Matt.19;26 “With man this is impossible, but with God all things are possible.”
Reply With Quote
  #8  
Old 11-07-2013, 01:50 PM
emily06 emily06 is offline
Registered Member
 

Join Date: Jul 2007
Location: Virginia
Posts: 177
Hair Loss

I have been on Tecf for almost 4 weeks and haven't noticed any hair loss.
Reply With Quote
  #9  
Old 11-07-2013, 02:49 PM
MallyCT MallyCT is offline
Registered Member
 

Join Date: May 2008
Location: Connecticut
Posts: 72
For me, I am not sure if it is the time of year, the Tec, or my thyroid (which I have been taking medication for) but I have noticed more hair in the shower, brush, floor, etc. I don't see a dramatic difference in appearance (my hair is pretty thick to begin with!) but have been keeping an eye on it. I have found when the seasons change, for whatever reason, I "shed" more. I have my follow up with my neuro on Monday and will mention this. I have been on Tec since the beginning of July.

Be well everyone!
__________________
RRMS 10/07 Avonex 2/08 Tecfidera 7/13
Reply With Quote
  #10  
Old 11-09-2013, 07:26 PM
jadmar92 jadmar92 is offline
Junior Member
 

Join Date: Nov 2013
Posts: 3
Sorry about that..copaxone was the last Ms drug I took..shared solutions must have stuck in my head for some reason..


Quote:
Originally Posted by Ceremony View Post
Shared Solutions is the support for copaxone. The Support for Tecfidera is called Active Source.

No question is too big or too small. Call us toll free: 1-800-456-2255 Monday-Friday, 8:30 AM-8:00 PM (ET).

You can also write to us at:
MS ActiveSource
Biogen Idec
5000 Davis Drive
PO Box 13919
Research Triangle Park, NC 27709
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 02:15 AM.